MAUDE Adverse Event Report: DEPUY MITEK LLC US REMOTE CONTROL(FMS VUE/NEXTRA); ARTHROSCOPE

DEPUY MITEK LLC US REMOTE CONTROL(FMS VUE/NEXTRA); ARTHROSCOPE
Catalog Number 283551
Medical Device Problem Codes Use of Device Problem (1670); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep that during set up for an unspecified surgical procedure on (b)(6) 2024, the remote control(fms vue/nextra) device x2 would not rotate or oscillate and made a beeping noise along with a shaver handpiece 2.0 with buttons device.During in-house engineering evaluation, it was determined that the remote control(fms vue/nextra) device run/stop button activated without fully pressing the button, only the shaver suction ¿-¿ and speed ¿-¿ buttons worked, the rest of the buttons didn¿t work as intended.There was no procedure involved.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: the device expiration date is currently unavailable.H4: the device manufacture date is currently unavailable.Udi: (b)(4).Investigation summary : the product was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection and functional testing of the returned device.Upon visual inspection revealed that remote control(fms vue/nextra) has marks of use, as usual in this type of reusable devices.The power cord as well as the connector pins do not show structural anomalies.The device buttons were found in normal shape.A functional test was performed by connecting the device to an fms vue pump.It was connected without restriction, the run/stop button activated without fully pressing the button, only the shaver suction ¿-¿ and speed ¿-¿ buttons worked, the rest of the buttons didn¿t work as intended.The overall complaint was confirmed as the observed condition of the remote control(fms vue/nextra) would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced the continuous and heavy use, since this is a reusable device, the constant manipulation between surgeries and sterilization process can lead to internal wear of electrical components and consequently the button failure.As per ifu inspect all equipment and cables periodically for wear.If damage is noted, replace or return to repair service center, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
REMOTE CONTROL(FMS VUE/NEXTRA)
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key19517776
Report Number1221934-2024-02034
Device Sequence Number18277943
Product Code HRX
UDI-Device Identifier10886705016990
UDI-Public10886705016990
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283551
Device Lot NumberM27AB0094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Initial Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown